MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1520
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the surgeon did not believe they were getting the adequate tissue effect as they experienced some oozing of blood from tissue after some seals.There was an end tone heard and an evidence of energy delivery was present.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product met specification as received.Visual inspection found no defects.The reported condition was not confirmed.Functional testing was performed with the returned device on porcine kidney tissue.Multiple seals on various size vessels were made.The device was activated while pressing the button and with the rotation knob in various positions to detect any problematic activation issues.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.A full thermal effect was visually verified.The investigation found the device to function normally and within specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Open adrenalectomy/nephrectomy.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7455466
Report Number3006451981-2018-00301
Device Sequence Number16376620
Product Code GEI
UDI-Device Identifier10884524002187
UDI-Public10884524002187
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberLS1520
Device Catalogue NumberLS1520
Device Lot NumberS6JB002X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight66